Prayer Request

A reader writes:

My brother-in-law has been admitted to hospital after he collapsed at work. He had tightness in his chest and the docs in the hospital are doing tests but haven’t figured out what has happened. He’s awake and OK for the time being but he is going to be in hospital overnight. He and my sister have two children together, aged 2 and 9 months. My sister is a full-time mum and he works as a bus driver. If anything were to happen to him, the family would be in a very serious situation. He is a revert to the Faith, having joined Protestantism during his teens and getting back into the Church just before he married my sister. He is now a devout Catholic – devout enough at least but he has had troubles in the past – depression and an addiction to pain medication. He was also a smoker but not anymore though he now seems to be addicted to nicotine gum. I would like you and the readers who read this to pray for him and his family at this terrible time.

Father, hear our prayer through your Son Jesus Christ for his complete healing.  Mother Mary, St. Joseph and St. Luke, pray for all concerned.

  • http://zippycatholic.wordpress.com/ Zippy

    On a practical level, if the man is on any medications right now he and his wife ought to read everything ever written by Dr. David Healy. Well-meaning docs are unlikely to diagnose it as a medication problem, even though prescription medication used as directed is likely the fourth highest ranking cause of death in the first world. If prescription drugs – taken as directed – are responsible for that many actual fatalities, imagine how many non-fatal problems they cause.

  • http://zippycatholic.wordpress.com/ Zippy

    Tightness in the chest is, by the way, a common symptom of many withdrawal syndromes. And you can get a withdrawal syndrome without actually reducing or stopping a medication, when your body becomes tolerant. I’m not talking just psyche and pain stuff — this applies to all medicines. See here, for example, for a nasty withdrawal syndrome from a heart medication.

  • http://zippycatholic.wordpress.com/ Zippy

    Mistake: that last one was a syndrome for a Crohn’s Disease medication. This one is for a heart med. Keep in mind too that these syndromes can onset and extend months or even (more rarely) years after a person has stopped taking a drug; so neither “I stopped taking that months ago” nor “I have been taking it a long time and haven’t changed my dose” falsifies the hypothesis.

    Sorry for the rant, I’ll go back to praying for this man and his family.


CLOSE | X

HIDE | X